Add like
Add dislike
Add to saved papers

Minocycline-induced drug reaction with eosinophilia and systemic symptoms (DRESS) masquerading as acute leukemia.

Drug reaction with eosinophilia and systemic symptoms (DRESS) is an idiosyncratic drug reaction characterized by fever, rash, and lymphadenopathy associated with atypical lymphocytosis and eosinophilia. Visceral organ involvement is also seen and hence it often mimics hematolymphoid malignancies. A 19-year-old girl presented with generalized pruritic rash, fever, lymphadenopathy, and lymphocytosis. Subsequently, she developed respiratory distress with a fall in SpO2. Flow cytometry, bone marrow studies, and infectious workup were normal. Skin biopsy and clinical assessment criteria established the diagnosis of DRESS secondary to minocycline intake. Discontinuation of the offending drug is most important to abet the hypersensitivity reaction. Visceral organ involvement requires the use of steroids and immunosuppressive agents. Our patient responded well to treatment and is presently symptom-free and on follow-up for the last 6 months.

Full text links

We have located links that may give you full text access.
Can't access the paper?
Try logging in through your university/institutional subscription. For a smoother one-click institutional access experience, please use our mobile app.

Related Resources

For the best experience, use the Read mobile app

Mobile app image

Get seemless 1-tap access through your institution/university

For the best experience, use the Read mobile app

All material on this website is protected by copyright, Copyright © 1994-2024 by WebMD LLC.
This website also contains material copyrighted by 3rd parties.

By using this service, you agree to our terms of use and privacy policy.

Your Privacy Choices Toggle icon

You can now claim free CME credits for this literature searchClaim now

Get seemless 1-tap access through your institution/university

For the best experience, use the Read mobile app